Acne Archives

blurred vision after accutane

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

blurred vision after accutane

Posted by
Betsy on January 30, 2000 at 12:32:19:

I have worn the same contac lenses for approximately 20 years (I'm 35). Last month I have developed blurred vision in my left eye that won't go away (my optometrist and I have tried many different contacs). I have been off Accutane for approx. 4 months (with good results). Have you ever heard of this as a side effect from Accutane? My eyes are not dry or sensitive to dim light or the dark, these are the only side effects I have found regarding eyesight in all of my research. Do you have any ideas?



Re: See Accutane handout/complete product info

Posted by RocketHealer Jim++ on January 30, 2000 at 13:49:47:

In Reply to: blurred vision after accutane posted by Betsy on January 30, 2000 at 12:32:19:

The following is from the Accutane Complete Product Info, linked below:

Decreased Night Vision: A number of cases of decreased night vision have occurred during Accutane therapy. Because the onset in some patients was sudden, patients should be advised of this potential problem and warned to be cautious when driving or operating any vehicle at night. Visual problems should be carefully monitored.

Corneal Opacities: Corneal opacities have occurred in patients receiving Accutane for acne and more frequently when higher drug dosages were used in patients with disorders of keratinization. All Accutane patients experiencing visual difficulties should discontinue the drug and have an ophthalmological examination. The corneal opacities that have been observed in patients treated with Accutane have either completely resolved or were resolving at follow-up 6 to 7 weeks after discontinuation of the drug.

Hope this helps!
RHJ++



Re: See Accutane handout/complete product info

Posted by Peggy on January 31, 2000 at 08:50:56:

In Reply to: Re: See Accutane handout/complete product info posted by RocketHealer Jim++ on January 30, 2000 at 13:49:47:

You need to call the FDA and request the microfiche on reported adverse reactions to accutane. Accutane was originally a cancer(it is extremely powerful) drug that they discovered also cleared up severe disfiguring cystic acne. That is what it was approved for. Unfortaunately, Dermatologists are handing it out like candy. There are many reports on eye damage and blindness.



Re: blurred vision after accutane???

Posted by Walt Stoll on January 31, 2000 at 14:34:31:

In Reply to: blurred vision after accutane posted by Betsy on January 30, 2000 at 12:32:19:

Hi, Betsy.

It sounds to me like you need a consultation by an Ophthalmologist. Let us know what you learn.

If this was from the accutane, it should have happened sooner AND should have affected both eyes somewhat the same.

Walt



Re: See Accutane handout/complete product info (ARCHIVE in acne.)

Posted by Walt Stoll on February 01, 2000 at 09:14:57:

In Reply to: Re: See Accutane handout/complete product info posted by Peggy on January 31, 2000 at 08:50:56:

Thanks, Peggy!

It is worse than I thought. To think that people would sooner take accutane than do a sensible wellness program!

To think that physicians would sooner prescribe it "like candy" rather than try to get people to help themselves. At least they can make money doing that. The person's excuse seems to be the old saw: "If I can't trust my doctor, who CAN I trust?" Who indeed!

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!